Alert archive / Missouri / Tornado Warnings in 2020
Tornado Warning 19, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 2, 2020, 10:30 PM CST for New Madrid County, Missouri; Fulton County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2020, 10:30 PM CST (04:30 UTC)
- Expired
- Mar 2, 2020, 11:15 PM CST
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Fulton County, KY, New Madrid County, MO
The radar
The Paducah radar (KPAH), 78 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 5:21 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted.
268
WFUS53 KPAH 030430
TORPAH
KYC075-MOC143-030515-
/O.NEW.KPAH.TO.W.0019.200303T0430Z-200303T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
1030 PM CST Mon Mar 2 2020
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Western Fulton County in western Kentucky...
East central New Madrid County in southeastern Missouri...
* Until 1115 PM CST.
* At 1030 PM CST, a severe thunderstorm capable of producing a
tornado was located near Parma, or 7 miles west of Lilbourn, moving
east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
New Madrid, Lilbourn, Hunter-Dawson State Historic Site, Marston,
Howardville and North Lilbourn.
This includes Interstate 55 between Mile Markers 41 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3651 8970 3666 8970 3670 8937 3667 8936
3667 8935 3665 8935 3664 8933 3663 8933
3661 8931 3651 8941
TIME...MOT...LOC 0430Z 268DEG 30KT 3659 8976
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SP2 follow-up statements
191
WWUS53 KPAH 030446
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1046 PM CST Mon Mar 2 2020
KYC075-MOC143-030515-
/O.CON.KPAH.TO.W.0019.000000T0000Z-200303T0515Z/
Fulton KY-New Madrid MO-
1046 PM CST Mon Mar 2 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CST FOR WESTERN
FULTON AND EAST CENTRAL NEW MADRID COUNTIES...
At 1045 PM CST, a severe thunderstorm capable of producing a tornado
was located over Lilbourn, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
New Madrid, Lilbourn, Hunter-Dawson State Historic Site, Marston,
Howardville and North Lilbourn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3651 8966 3666 8966 3670 8937 3667 8936
3667 8935 3665 8935 3664 8933 3663 8933
3661 8931 3651 8941
TIME...MOT...LOC 0445Z 268DEG 30KT 3659 8960
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SP111
WWUS53 KPAH 030506
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1106 PM CST Mon Mar 2 2020
KYC075-MOC143-030515-
/O.EXP.KPAH.TO.W.0019.000000T0000Z-200303T0515Z/
Fulton KY-New Madrid MO-
1106 PM CST Mon Mar 2 2020
...THE TORNADO WARNING FOR WESTERN FULTON AND EAST CENTRAL NEW MADRID
COUNTIES WILL EXPIRE AT 1115 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 100 AM CST for western
Kentucky...and southeastern Missouri.
LAT...LON 3651 8966 3666 8966 3670 8937 3667 8936
3667 8935 3665 8935 3664 8933 3663 8933
3661 8931 3651 8941
TIME...MOT...LOC 0505Z 268DEG 30KT 3660 8940
$$
SPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 2, 5:50 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Mar 2, 5:50 PM CST, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Paducah KY 550 PM CST Mon Mar 2 2020 .UPDATE... Issued at 550 PM CST Mon Mar 2 2020 Tornado Watch 35 has been issued for much of the region basically near and south of the front. The presence of the front, along with a surface low that may move along it this evening, is the primary reason for a tornado watch rather than a severe thunderstorm watch. The potential for backed low-level winds with these features could enhance the low-level shear allowing for greater potential for tornadoes. Large hail will continue to be the primary concern, along with damaging straight-line winds. && .SHORT TERM...(Tonight through Wednesday) Issued at 315 PM CST Mon Mar 2 2020 Main forecast issues come with severe weather potential very late this afternoon or early this evening through the early morning hours Tuesday as a surface low tracks northeast up a stationary boundary located very close to the OH River. Storm initiation should be over portions of southeast MO between 4 PM and 7 PM as a mid level impulse shoots east toward northeast AR/southwest MO and provides added lift near the surface low over northeast AR, and low level jet 25-35 kts kicks in. Mid- level lapse rates of 8 to 8.5 degrees and MLCAPES from 1000-1500 J/KG suggest strong updrafts capable of producing large hail. Long, straight-lined hodographs and effective shear up close to 40 kts or so would be supportive of multi-cell storms with right and left splitting supercells. Therefore, will also be a threat of damaging wind gusts and possibly a tornado or two. Last but not least would be the risk of localized flooding, esp in areas where storms may repeat, or train. The surface low should race northeast along the OH River and out of the forecast area after midnight, and force the trailing cold front through our eastern counties by around 2 or 3 AM. Thereafter, high pressure will build into the southern Plains and lower/mid MS River Valley, bringing clearing skies Tuesday/Tuesday night and mild early March temps in the lower/mid 60s at most locations. Wed should also be a rather nice day with afternoon temps in the 60s, though there could be some increase in cloud cover over our southern areas in response to the next weather maker well off to our southwest. .LONG TERM...(Wednesday night through Monday) Issued at 315 PM CST Mon Mar 2 2020 After a chance of some light rain Wed night into Thursday, a few days of dry weather are expected. Rain chances will then return for early next week. Overnight lows will remain quite chilly, but daytime highs will be in the 50s and 60s. As far as the rain chances for Wed night into Thursday, this precip will be associated with a southern stream 500 mb shortwave that will eject from the southern Plains across the lower Mississippi Valley. This is the same shortwave that last week's models predicted would bring very heavy rain on Tuesday and Tues night. A lot has changed since then. Besides the slower timing, the track is much further south. Any rainfall amounts will be less than a tenth of an inch Thursday. Overnight lows will be around 40, with daytime highs 55 to 60. Thursday night into Friday, the southern stream shortwave will phase with a northern stream 500 mb shortwave over the eastern seaboard. This will result in a strongly confluent northwesterly flow of dry and colder air aloft. Skies will become sunny Friday, but gusty northwest winds will limit highs to the mid 40s in sw Indiana and around 50 elsewhere. This weekend will be dry with a warming trend as a 500 mb ridge moves east across the Mississippi Valley. Highs will be in the 50s Saturday and around 60 on Sunday. Clouds will be on the increase Sunday, along with southerly winds. The ensemble means are in agreement on a 500 mb southwest flow pattern early next week. A moist southern stream shortwave will likely bring some rain Monday. This looks like a low-amplitude progressive pattern, so preliminary indications point away from a heavy rainfall event. && .AVIATION... Issued at 550 PM CST Mon Mar 2 2020 Thunderstorms are expected to develop this evening along and south of the frontal boundary which runs from near KCGI to near KEVV at this time. At this time it appears that the storms will be discrete which could mean no impact at any one location. Ceilings will drop to MVFR levels as the front starts to move east later tonight. The MVFR ceilings will likely exit the area shortly after sunrise, and then gusty northwest winds will be the main concern during the day. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...GM LONG TERM...MY AVIATION...DRS
Hazardous weather outlook, Mar 2, 6:42 PM CST, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 642 PM CST Mon Mar 2 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 642 PM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Numerous thunderstorms are expected to develop near a cold front and move eastward through the evening and into the overnight hours. Severe storms with large hail, damaging winds and tornadoes are possible. A tornado watch is in effect for all of west Kentucky and southwest Indiana, as well as portions of southeast Missouri and southern Illinois until 1 AM. Lightning and locally heavy rainfall are also concerns with any thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared to activate as the storms approach tonight. DRS
In the hours before
Local storm report, Mar 2, 9:47 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
947 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 2 W GAGE 37.00N 88.92W
03/02/2020 E0.75 INCH BALLARD KY PUBLIC
&&Local storm report, Mar 2, 10:06 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1006 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL EDDYVILLE 37.08N 88.08W
03/02/2020 E1.00 INCH LYON KY TRAINED SPOTTER
&&
RICKSLocal storm report, Mar 2, 10:07 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1007 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL HANSON 37.42N 87.47W
03/02/2020 E1.00 INCH HOPKINS KY TRAINED SPOTTER
&&
RICKSSpecial weather statement, Mar 2, 10:17 PM CST, 13 minutes before
Special Weather Statement National Weather Service Paducah KY 1017 PM CST Mon Mar 2 2020 KYZ004-005-030445- McCracken KY-Ballard KY- 1017 PM CST Mon Mar 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCRACKEN AND SOUTHEASTERN BALLARD COUNTIES UNTIL 1045 PM CST... At 1017 PM CST, Doppler radar was tracking a strong thunderstorm near La Center, moving east at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Paducah, West Paducah, Barkley Regional Airport, Lovelaceville and Kevil. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 100 AM CST for western Kentucky. LAT...LON 3695 8904 3703 8903 3713 8870 3696 8866 TIME...MOT...LOC 0417Z 259DEG 37KT 3700 8897 SP
Local storm report, Mar 2, 10:21 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1021 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TORNADO 4 E MALDEN 36.58N 89.90W
03/02/2020 NEW MADRID MO STORM CHASER
NARROW TORNADO REPORTED.
&&
RICKSLocal storm report, Mar 2, 10:26 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1026 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 2 W GAGE 37.00N 88.92W
03/02/2020 U0.75 INCH BALLARD KY PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
RLSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:05 PM CST | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 40 min |
| Mar 2, 6:14 PM CST | Tornado Warning | PAH | Butler, Carter, Wayne | 46 min |
| Mar 2, 6:53 PM CST | Tornado Warning | PAH | Wayne | 52 min |
| Mar 2, 7:28 PM CST | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 47 min |
| Mar 2, 7:37 PM CST | Special Weather Statement | PAH | Cape Girardeau, Perry | 38 min |
| Mar 2, 7:44 PM CST | Severe Thunderstorm Warning | PAH | Wayne | 33 min |
| Mar 2, 8:07 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 38 min |
| Mar 2, 8:08 PM CST | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 52 min |
| Mar 2, 8:12 PM CST | Tornado Warning | PAH | Cape Girardeau | 33 min |
| Mar 2, 8:16 PM CST | Tornado Warning | PAH | Scott, Stoddard | 33 min |
| Mar 2, 8:34 PM CST | Flash Flood Warning | PAH | Bollinger, Scott, Stoddard, Wayne | 6 hr |
| Mar 2, 8:45 PM CST | Tornado Warning | PAH | Scott | 30 min |
| Mar 2, 8:56 PM CST | Severe Thunderstorm Warning | PAH | Butler, Ripley | 49 min |
| Mar 2, 9:04 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 41 min |
| Mar 2, 9:13 PM CST | Tornado Warning | PAH | Butler, Ripley | 47 min |
| Mar 2, 10:10 PM CST | Tornado Warning | PAH | New Madrid, Stoddard | 35 min |
| Mar 2, 10:37 PM CST | Flash Flood Warning | PAH | Bollinger | 6 hr |
| Mar 2, 10:59 PM CST | Special Weather Statement | PAH | Scott | 46 min |
| Mar 2, 11:10 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 35 min |
| Mar 3, 5:46 AM CST | River Flood Warning | PAH | Cape Girardeau, Perry, Scott | 64 days |
| Mar 2, 6:26 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 49 min |
| Mar 2, 7:13 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 47 min |
| Mar 2, 7:20 PM CST | Tornado Warning | PAH | Caldwell, Christian, Trigg | 40 min |
| Mar 2, 7:55 PM CST | Tornado Warning | PAH | Christian, Hopkins | 35 min |
| Mar 2, 8:22 PM CST | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 28 min |
| Mar 2, 9:32 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Hickman, Livingston, McCracken and 1 more | 43 min |
| Mar 2, 10:17 PM CST | Special Weather Statement | PAH | McCracken | 28 min |
| Mar 2, 10:20 PM CST | Flash Flood Warning | PAH | Crittenden, Hopkins, McLean, Union, Webster | 6 hr |
| Mar 2, 10:54 PM CST | Special Weather Statement | PAH | Hopkins | 51 min |
| Mar 2, 11:11 PM CST | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 6 hr |
| Mar 2, 11:17 PM CST | Special Weather Statement | PAH | Todd | 28 min |
| Mar 2, 11:51 PM CST | Special Weather Statement | PAH | Carlisle | 24 min |
| Mar 2, 11:57 PM CST | Special Weather Statement | PAH | Graves | 33 min |
| Mar 3, 12:13 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 32 min |
| Mar 3, 12:33 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 27 min |
| Mar 3, 2:04 AM CST | Flash Flood Warning | PAH | Calloway, Fulton, Graves, Hickman | 6 hr |
| Mar 3, 2:14 AM CST | Flash Flood Warning | PAH | Christian, Todd, Trigg | 10 hr |
| Mar 3, 3:10 AM CST | River Flood Warning | PAH | Christian, Muhlenberg, Trigg | 33 days |
| Mar 3, 7:04 AM CST | River Flood Warning | PAH | Crittenden, Muhlenberg, Union | 36 days |
Nearby
Tornado Warnings in Missouri, 2020Tornado Warnings in Kentucky, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.